Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Child having cough, stomach pain after the Azithral overdose. Side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
Hi, My doctor prescribed Azithral 200 mg for 3 days ( 5 ml once a day) for my 5 yr old daughter who weighs 16 kg. She had cough from past one week and no other symptoms apart from this.
My baby sitter by mistake gave 15 ml at one shot to her. my kid complained about stomach pain after an hour of consuming the medicine, i am at work and spoke to my daughter now and she seemed to be fine.
Will there be any side effects? should i consult the doctor? - XXXXXXX
Posted Sun, 15 Apr 2012 in Child Health
Answered by Dr. Sujeet N Charugulla 24 minutes later

Thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Yes, that is an overdose of Azithromycin. You should not have entrusted prescription medicines to baby sitters.

If she fine now - good. But watch out for any symptoms that might occur. Continuous symptoms are more important than those that come and go.

Most important side effect to watch out for is irregular heart beat (pulse). As overdose is known to cause QT prolongation (Electrocardiogram changes) in susceptible ones. Let her take good rest and give enough fluids that might help wash out the drug from the kidney.

If she is absolutely fine in all activities and physical appearance and habits for next 2 days - you would not likely need help.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you. Please accept my answer in case you do not have further queries.

Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor